Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 173, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 30, 2003, 2:28 PM CDT for Madison County, Saint Clair County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 30, 2003, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 301928 SVRLSX ILC119-163-302000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 229 PM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 300 PM CDT * AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FAIRMONT CITY...MOVING EAST AT 10 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL. * LOCATIONS IMPACTED INCLUDE... WASHINGTON PARK CENTREVILLE CASEYVILLE COLLINSVILLE FAIRVIEW HEIGHTS SWANSEA BELLEVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3873 9013 3859 9020 3851 9000 3866 8987 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:05 AM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jun 30, 3:05 AM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 305 AM CDT MON JUN 30 2003 .DISCUSSION... MODELS COMING INTO BETTER AGREEMENT WITH PRECIPITATION FIELDS THIS LAST RUN...SO HAVE A LITTLE MORE CONFIDENCE IN THE FORECAST THIS MORNING. STILL...I FEEL ITS REALLY GOING TO DEPEND ON EXACTLY WHERE YOURE STANDING AS TO WHETHER YOU GET RAINED ON FOR THE NEXT COUPLE OF DAYS. THROWING TS-BILL INTO THE MIX ISNT HELPING MATTERS ANY EITHER. WILL DEFER TO THE EXPERTS AT NHC FOR FORECAST GUIDANCE ON BILLS TRACK OVER THE NEXT COUPLE OF DAYS. THE 10PM SUN UPDATE KEPT THE OFFICIAL TRACK WELL SOUTH OF OUR CWFA...AND THIS SEEMS VERY REASONABLE WITH H5 TROF CURRENTLY OVER EASTERN KANSAS DUE TO START EJECTING EASTWARD TODAY. THE TROF SHOULD PICK BILL UP AND MOVE IT FIRST NORTHWARD THEN RE-CURVE IT TO THE NORTHEAST AND FINALLY EAST BY WEDNESDAY EVENING...VERY MUCH LIKE THE ETA. BETWEEN NOW AND THEN THE OLD LEFT OVER SURFACE BOUNDARY WHICH HAS BEEN A PRECIPITATION FORECASTING CHALLENGE WILL MOST LIKELY WASH OUT...AND BILLS INFLUENCE WILL BECOME OUR PRIMARY PRECIPITATION MAKER. THIS WILL SHIFT THE PRECIPITATION FOCUS FROM NORTHERN AREAS TO SOUTHERN AREAS OVER THE NEXT 24 HOURS. STILL DONT THINK WE CAN GET MUCH BETTER THAN CHANCE POPS GOING THOUGH. STUCK WITH A COMBO OF MAV AND 850MB TEMPS FOR MY SURFACE TEMPERATURE FORECAST OVER THE NEXT 3 DAYS SINCE IT VERIFIED VERY WELL YESTERDAY--NAILED COLUMBIA JEFFERSON CITY AND ST LOUIS...AND WAS ONLY OFF BY ONE DEGREE IN QUINCY. MY FORECAST LOWS FROM YESTERDAY LOOK A BIT LOW FOR THIS MORNING...SO WILL ADJUST UP A BIT TO COMPENSATE. .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. CARNEY
Hazardous weather outlook, Jun 30, 6:40 AM CDT, 7 hours 48 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 640 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO PRODUCE WIDESPREAD SEVERE WEATHER...THOUGH THERE COULD BE SOME ISOLATED STRONG WIND OR SMALL HAIL WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORM DEVELOPMENT CONTINUES ACROSS MUCH OF THE AREA ON TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) CARNEY
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.